Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 133, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 27, 2025, 7:44 PM CDT for 4 counties in Minnesota. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2025, 7:44 PM CDT (00:44 UTC)
- Expired
- Jul 27, 2025, 8:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chippewa County, MN, Lac qui Parle County, MN, Renville County, MN, Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 158 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:20 PM CDT | HAIL 1 | 6 Sw Hazel Run, MN | Relayed via FSD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 4:47 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3582 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.3
The text
As transmitted.
346
WUUS53 KMPX 280044
SVRMPX
MNC023-073-129-173-280145-
/O.NEW.KMPX.SV.W.0133.250728T0044Z-250728T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
744 PM CDT Sun Jul 27 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Renville County in central Minnesota...
Chippewa County in west central Minnesota...
Southern Lac qui Parle County in west central Minnesota...
Yellow Medicine County in west central Minnesota...
* Until 845 PM CDT.
* At 744 PM CDT, severe thunderstorms were located along a line from
6 miles northeast of Watson to 8 miles northeast of Canby, or
along a line from 10 miles north of Montevideo to 25 miles west of
Montevideo, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Montevideo, Granite Falls, Canby, Dawson, Clara City, Clarkfield,
Milan, Maynard, Hanley Falls, Watson, Porter, Boyd, Minnesota
Falls, Providence, Spring Creek, Hazel Run, Montevideo Airport,
Lac Qui Parle State Park, Spellman Lake and Big Bend City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds and
large hail.
&&
LAT...LON 4492 9645 4500 9607 4515 9588 4515 9525
4489 9525 4473 9544 4466 9561 4463 9573
4463 9645
TIME...MOT...LOC 0044Z 297DEG 26KT 4509 9575 4493 9590 4482 9619
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Borghoff3 follow-up statements
925
WWUS53 KMPX 280057
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
757 PM CDT Sun Jul 27 2025
MNC023-073-129-173-280145-
/O.CON.KMPX.SV.W.0133.000000T0000Z-250728T0145Z/
Chippewa MN-Lac qui Parle MN-Renville MN-Yellow Medicine MN-
757 PM CDT Sun Jul 27 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN RENVILLE, CHIPPEWA, SOUTHERN LAC QUI PARLE AND
YELLOW MEDICINE COUNTIES...
At 757 PM CDT, severe thunderstorms were located along a line from
11 miles northwest of Maynard to 7 miles north of Porter, or along a
line from 10 miles northeast of Montevideo to 26 miles southwest of
Montevideo, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Montevideo, Granite Falls, Canby, Dawson, Clara City, Clarkfield,
Maynard, Hanley Falls, Watson, Porter, Boyd, Minnesota Falls,
Providence, Spring Creek, Hazel Run, Montevideo Airport, Lac Qui
Parle State Park, Spellman Lake, Asbury and St. Leo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds and
large hail.
&&
LAT...LON 4481 9645 4492 9645 4494 9626 4499 9603
4505 9584 4515 9568 4515 9525 4489 9525
4473 9544 4466 9561 4463 9573 4463 9645
TIME...MOT...LOC 0044Z 281DEG 35KT 4507 9574 4491 9591 4477 9633
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Borghoff120
WWUS53 KMPX 280119
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
819 PM CDT Sun Jul 27 2025
MNC023-073-129-173-280145-
/O.CON.KMPX.SV.W.0133.000000T0000Z-250728T0145Z/
Chippewa MN-Lac qui Parle MN-Renville MN-Yellow Medicine MN-
819 PM CDT Sun Jul 27 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN RENVILLE, SOUTHEASTERN CHIPPEWA, SOUTHEASTERN LAC
QUI PARLE AND EASTERN YELLOW MEDICINE COUNTIES...
At 819 PM CDT, a severe thunderstorm was located over Clarkfield, or
13 miles south of Montevideo, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
Locations impacted include...
Montevideo, Granite Falls, Clara City, Clarkfield, Maynard, Hanley
Falls, Boyd, Minnesota Falls, Spring Creek, Hazel Run, Granite
Falls Airport, Asbury, Upper Sioux Agency State Park, Gluek and
Spellman Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 4481 9598 4490 9596 4497 9561 4512 9525
4489 9525 4485 9530 4484 9531 4473 9544
4469 9555 4466 9561 4463 9573 4463 9602
TIME...MOT...LOC 0057Z 263DEG 34KT 4474 9609
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Borghoff742
WWUS53 KMPX 280140
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
840 PM CDT Sun Jul 27 2025
MNC023-073-129-173-280150-
/O.EXP.KMPX.SV.W.0133.000000T0000Z-250728T0145Z/
Chippewa MN-Lac qui Parle MN-Renville MN-Yellow Medicine MN-
840 PM CDT Sun Jul 27 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 845 PM CDT FOR
NORTHWESTERN RENVILLE, SOUTHEASTERN CHIPPEWA, SOUTHEASTERN LAC QUI
PARLE AND EASTERN YELLOW MEDICINE COUNTIES...
The storms which prompted the warning have weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, heavy
rain is still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1200 AM CDT for
portions of central and west central Minnesota.
&&
LAT...LON 4481 9598 4490 9596 4497 9561 4512 9525
4489 9525 4485 9530 4484 9531 4473 9544
4469 9555 4466 9561 4463 9573 4463 9602
TIME...MOT...LOC 0119Z 263DEG 34KT 4477 9580
$$
BorghoffWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:43 PM CDT, 1 hour 1 minute earlier. Its key messages:
- Growing confidence in strong to severe storms across central MN this evening. All severe hazards are possible with the greatest threat being significant wind gusts.
- Hot and humid again for Monday with the worst heat expected in southern MN. Heat indices in this region are forecast to be 100-108 during the afternoon.
- Severe storms and heavy rainfall possible again Monday evening.
- Cooler drier conditions after Tuesday.
Area forecast discussion, Jul 27, 6:43 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
643 PM CDT Sun Jul 27 2025
.KEY MESSAGES...
- Growing confidence in strong to severe storms across central
MN this evening. All severe hazards are possible with the
greatest threat being significant wind gusts.
- Hot and humid again for Monday with the worst heat expected
in southern MN. Heat indices in this region are forecast to be
100-108 during the afternoon.
- Severe storms and heavy rainfall possible again Monday evening.
- Cooler drier conditions after Tuesday.
&&
.DISCUSSION...
Issued at 239 PM CDT Sun Jul 27 2025
Large uncertainty exists in how much farther east the cluster of
thunderstorms in western MN travels before dissipating. The storms
have developed within extreme instability (+3000 J/kg MLCAPE) and 40-
35 knots of shear. A tornado has already been confirmed near
Appleton along with numerous trees down near Milan. But, the
environment does get slightly worse as one heads east with shear
falling under 35 knots and greater CIN. Current thinking is that
this cluster of storms will travel southeast along the Minnesota
River Valley while losing intensity. This will likely throw a wrench
into the expected heat for that region (and north of the cluster
following the mean wind field) as temperatures would cool from both
the shade of the clouds and rain-cooled air.
Farther east across south-central and eastern MN and western WI, the
heat remains on track as heat indices have climbed into the mid 90s
to low 100s. Expecting to climb a few more degrees this afternoon
with additional heating. If you need to be outside, take frequent
breaks, find shade, and stay hydrated. A second round of
thunderstorms seems probable to develop from western to north-
central MN by early this evening. Uncertainty exists in how much
instability can recover over central MN from the anvil shading of
the previous storms. But, provided additional afternoon heating does
occur, the second round of storms should be able to take advantage
of +3000 J/kg of CAPE and 40-50 knots of shear. Initial storms
should be supercellular/clusters with tornadoes, large hail, and
damaging winds all possible. The storms will travel southeast,
likely growing upscale into a bowing line with time, reaching
eastern MN and western WI late this evening. The primary severe
threat would transition to damaging winds while hail and a tornado
may still occur. Winds from these storms could be significant (+75
mph) owing the to the extreme instability and large downdraft CAPE.
The Storm Prediction Center has upgraded most of our MN CWA to an
Enhanced risk as certainty in storms has grown. The bowing line of
storms should exit to our southeast during early Monday morning.
The forecast for Monday also continues to be tricky. The warm front
will sag south such that the highest dewpoints (mid to upper 70s)
should be in southern MN. Combined with area-wide highs in the mid
80s to lower 90s, heat indices are forecast to again climb to 100-
108 in the afternoon, mainly for the Minnesota River Valley and
south. However, a remnant outflow boundary from Sunday night's
convection may also be draped across south-central MN. This brings
some uncertainty of eventual high temperatures for Monday with the
remnant rain-cooled air and if any precipitation can form along
the boundary. Thus, have only issued a Heat Advisory for now
across southern MN for Monday. An upgrade to an Extreme Heat
Warning for at least some of the area may be warranted should
forecast certainty increase. As for precipitation, the consensus
between CAMs is that showers and storms fire along the warm
front over eastern SD and western MN towards Monday evening.
Another explosive convective environment is forecast, with the
12Z HREF showing +3000 J/kg of MUCAPE and 35-50 knots of shear.
Thus, supercells look likely initially with all severe hazards
possible. Tornadoes will be most probable with storms that can
latch on to the warm front or possibly interact with the
aforementioned remnant outflow boundary. CAMs show storms
growing upscale into clusters and then eventually a bowing line
segment as they travel east-southeast along the front. This
would again transition the primary threat to damaging winds,
which for now looks favored most over southern MN. Additionally,
there could be training storms as the southwesterly 850 hPa LLJ
overrunning the warm front provides continual lift. We will
need to also monitor a threat for flooding as southern MN has
recently received quite a bit of rain and the HREF LPMM shows a
swath of 1.5- 2" with localized areas of 3-4" possible through
Monday night.
A cold front will pass through the Upper Midwest by Tuesday morning,
bring much more comfortable weather for the remainder of the week.
Highs will generally be in the mid to upper 70s. Precipitation
chances also look low for the rest of the week after Tuesday as
surface high pressure settles over the Upper Midwest.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 632 PM CDT Sun Jul 27 2025
Severe thunderstorms currently extend from between KMSP and KSTC
back to just south of AXN. Storms expected to reach KMSP
shortly before 01Z. With storms backbuilding into western MN
they could be slow to move out, and could last over an hour at
some locations. Storms should move out of the area toward 06Z,
and will likely see areas of BR toward sunrise, possibly IFR in
spots. Another round of storms expected Monday, mostly after
00Z.
KMSP...Storms currently timed to arrive between 0030Z and 0100Z.
Strong winds possible with gusts over 30 kts, and 50 kt gusts
are possible if the strongest storms hit the terminal. Storms
could last over an hour with heavy rain and gusty winds,
with rain clearing out by 03Z to 04Z. Another round of storms
possible Monday evening/overnight after 00Z.
/OUTLOOK FOR KMSP/
TUE...VFR. Chc MVFR A.M. -TSRA. Wind NE 5-10G15 kts.
WED...VFR. Wind E 5-10 kts.
THU...VFR. Wind SE 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory until 9 PM CDT this evening for Benton-Douglas-
Freeborn-Goodhue-Kanabec-Mille Lacs-Morrison-Stearns-
Steele-Todd.
Extreme Heat Warning until 9 PM CDT this evening for Anoka-
Blue Earth-Brown-Carver-Chippewa-Chisago-Dakota-Faribault-
Hennepin-Isanti-Kandiyohi-Lac Qui Parle-Le Sueur-Martin-
McLeod-Meeker-Nicollet-Pope-Ramsey-Redwood-Renville-Rice-
Scott-Sherburne-Sibley-Stevens-Swift-Waseca-Washington-
Watonwan-Wright-Yellow Medicine.
Heat Advisory from noon to 8 PM CDT Monday for Blue Earth-
Brown-Faribault-Freeborn-Lac Qui Parle-Martin-Nicollet-
Redwood-Steele-Waseca-Watonwan-Yellow Medicine.
WI...Heat Advisory until 9 PM CDT this evening for Barron-Chippewa-
Dunn-Eau Claire-Pepin-Pierce-Polk-Rusk-St. Croix.
&&
DISCUSSION...CTG
AVIATION...DPHHazardous weather outlook, Jul 27, 3:11 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 311 PM CDT Sun Jul 27 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 282015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 311 PM CDT Sun Jul 27 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Thunderstorms are expected to develop across central Minnesota early this evening then dive southeast. There is an Enhanced Risk (level 3 of 5) of severe weather. Damaging winds, large hail, and a couple tornadoes are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot and very humid conditions will linger Monday, especially across southern Minnesota where a Heat Advisory is in effect. Additional thunderstorms are expected Monday night. There is a Slight Risk of severe thunderstorms (level 2 of 5) and of excessive rainfall (level 2 of 4). Damaging winds, large hail, and very heavy rainfall are possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed. Borghoff
In the hours before
Local storm report, Jul 27, 6:54 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
654 PM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Flash Flood Alberta 45.57N 96.05W
07/27/2025 Stevens MN Law Enforcement
Reports of additional roads under water with
the next round of storms.
&&
NDCLocal storm report, Jul 27, 7:09 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
709 PM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Gst 2 ESE Buffalo 45.16N 93.84W
07/27/2025 M61 MPH Wright MN AWOS
&&
NDCSpecial weather statement, Jul 27, 7:22 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
722 PM CDT Sun Jul 27 2025
MNZ066-280115-
McLeod MN-
722 PM CDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MCLEOD COUNTY UNTIL 815
PM CDT...
At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Hutchinson, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hutchinson, Glencoe, Winsted, Lester Prairie, Silver Lake, Sumter,
Plato, Biscay, Lake Marion Regional Park, Hutchinson Airport and
Glencoe Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4490 9450 4497 9404 4472 9404 4472 9414
4478 9450
TIME...MOT...LOC 0022Z 265DEG 22KT 4484 9447
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CTGSpecial weather statement, Jul 27, 7:28 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
728 PM CDT Sun Jul 27 2025
MNZ060>063-069-070-280115-
Hennepin MN-Ramsey MN-Washington MN-Scott MN-Dakota MN-Anoka MN-
728 PM CDT Sun Jul 27 2025
...A STRONG THUNDERSTORM WILL IMPACT HENNEPIN...RAMSEY...
NORTHWESTERN DAKOTA...WEST CENTRAL WASHINGTON...SOUTH CENTRAL ANOKA
AND NORTHEASTERN SCOTT COUNTIES UNTIL 815 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm over
Medina, or 14 miles west of Minneapolis, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth,
Eagan, Woodbury, Maple Grove, Eden Prairie, Burnsville, Lakeville,
Minnetonka, Apple Valley, Edina, St. Louis Park, Maplewood,
Shakopee, Richfield, Inver Grove Heights and Roseville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4502 9377 4514 9361 4506 9293 4489 9296
4469 9329 4484 9352 4489 9352 4489 9360
4500 9377
TIME...MOT...LOC 0027Z 290DEG 33KT 4501 9354
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CTGSpecial weather statement, Jul 27, 7:32 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 732 PM CDT Sun Jul 27 2025 MNZ058-059-066-068-280115- Wright MN-Carver MN-McLeod MN-Meeker MN- 732 PM CDT Sun Jul 27 2025 ...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MEEKER... NORTHEASTERN MCLEOD...NORTHWESTERN CARVER AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 815 PM CDT... At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over Litchfield, or 17 miles north of Hutchinson, moving east at 45 mph. HAZARD...Wind gusts up to 40 mph and penny size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Buffalo, Litchfield, Montrose, Cokato, Winsted, Howard Lake, Dassel, Waverly, French Lake, Darwin, Smith Lake, Rassat and Litchfield Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 4506 9457 4520 9454 4520 9386 4493 9395 TIME...MOT...LOC 0032Z 277DEG 38KT 4513 9450 MAX HAIL SIZE...0.75 IN MAX WIND GUST...40 MPH CTG
Local storm report, Jul 27, 7:44 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
744 PM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Hail Plymouth 45.03N 93.45W
07/27/2025 M1.00 Inch Hennepin MN Emergency Mngr
&&
NDCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:05 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle | 40 min |
| Jul 27, 7:22 PM CDT | Special Weather Statement | MPX | McLeod | 53 min |
| Jul 27, 7:23 PM CDT | Flash Flood Warning | MPX | Pope, Swift | 67 min |
| Jul 27, 7:28 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 47 min |
| Jul 27, 7:32 PM CDT | Special Weather Statement | MPX | Meeker, Wright | 43 min |
| Jul 27, 7:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Meeker, Wright | 34 min |
| Jul 27, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Hennepin, Ramsey | 32 min |
| Jul 27, 8:07 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey, Washington | 38 min |
| Jul 27, 8:25 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott, Sibley | 50 min |
| Jul 27, 8:31 PM CDT | Flash Flood Warning | MPX | Ramsey, Washington | 3 hr |
| Jul 27, 9:15 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Scott | 45 min |
| Jul 27, 9:17 PM CDT | River Flood Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 42 days |
| Jul 27, 9:54 PM CDT | Areal Flood Warning | MPX | Stevens | 12 hr |
| Jul 27, 10:24 PM CDT | Special Weather Statement | MPX | Steele | 66 min |
| Jul 27, 10:34 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 37 min |
| Jul 27, 11:28 PM CDT | Special Weather Statement | MPX | Martin | 47 min |
| Jul 28, 12:15 AM CDT | Special Weather Statement | MPX | Martin | 45 min |
| Jul 28, 10:00 AM CDT | Areal Flood Warning | MPX | Pope, Stevens | 6 hr |
| Jul 28, 11:51 AM CDT | River Flood Warning | MPX | Redwood, Renville | 21 days |
| Jul 28, 6:26 PM CDT | Special Weather Statement | MPX | Stevens | 34 min |
| Jul 28, 6:50 PM CDT | Special Weather Statement | MPX | Stevens | 115 min |
| Jul 28, 6:58 PM CDT | Special Weather Statement | MPX | Douglas | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.